# SDR 2024FA0000673

- Difficulty date: August 26, 2024
- Submitted: August 29, 2024
- Operation: General aviation
- Aircraft: N4403W
- Make and model: Piper PA-28-181
- Aircraft serial: 2843725
- Aircraft time: 10,980 hours
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: 30546700
- Part serial: 11428
- Condition: Inoperative
- Location: Zone 200
- Part time: 10,980 hours
- Stage of operation: CR
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

STATEMENT FROM THE PILOT: “THE AMOUNT OF SMOKE IN THE AIRCRAFT WAS ENOUGH TO CREATE A HAZE IN THE FLIGHT DECK. IF WE HAD NOT OPENED THE WINDOW AND OPENED AIR VENTS THERE WOULD HAVE BEEN ENOUGH TO BEGIN TO IMPEDE VISIBILITY THROUGH THE WINDSCREEN. PRIOR TO THE SMOKE ENTERING THE CABIN WE HAD A BURNING SMELL.”  WHEN MAINTENANCE LOOKED INTO IT THEY FOUND THE MFD COOLING FAN HAD FAILED AND WAS NOT OPERATIONAL ANY MORE. WHEN WE REMOVED THE FAN AND SMELLED IT IT KIND OF SMELLED LIKE SMOKE. NOTHING ON THE FAN OR ON THE AIRCRAFT WAS FOUND TO BE BURNING. WE SUSPECT THE FAN MADE THIS SMELL AND CREATED THE SMOKE. FURTHER TROUBLESHOOTING TO COME FOLLOWED UP BY A TEST FLIGHT. COOLING FAN MANUFACTURER IS SANDIA AEROSPACE. PART NUMBER 305467-00, S/N-11428. WE WILL BE SENDING IT TO THE MANUFACTURER FOR TEAR DOWN AND INSPECT.
